| Catalog Number |
J602H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/23/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: - were there any unexpected outcomes or complications as a result of the prolonged surgery time?=>we have not been reported.- was additional dissection required in other organs/tissues other than the target tissue?=>no.- was there any change in the patient¿s post operative care due to the prolonged procedure?=>no.- were x-rays taken to locate the needle piece(s)?=>no.- what measures were taken to retrieve the broken piece?=>nothing as the piece was found on the fascia.- was there any additional tissue damage as a result of searching for the needle piece?=>no.- please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=>the device has been received at sukagawa and will be shipped.Please check rmao.- please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).=>(b)(6).
Event or Problem Description
It was reported that a patient underwent a laparoscopy procedure on (b)(6) 2024 and suture was used.During the procedure, it was reported by a sales rep that, during a laparoscopic left ovarian tumor resection, during wound closure, the needle was broken at the middle part when it passed through the tissue and suture the fascia at the port (12mm) as usual.The doctor thought the tip of needle at the middle, not the swage part (the one with the needle) went to the patient¿s body but the needle was found from deep inside the fascia.The product was used on the fascia.It was not a control release needle.The operation time was extended within 30 minutes.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/19/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found additional information: d9, h3, h6 h3 investigational summary: the product received for analysis was j602h.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Visual inspection and metallurgical analysis were performed on the returned product.The needle was noted with marks that appears to be by surgical instrument.A fracture was observed in the body of the needle.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with thirty-five unopened samples and one unused open sample was received for analysis.The product code is j602h.During the visual inspection of the unused sample, the swage and attachment area were noted as expected.The body and tip of the needle were examined and no anomalies were observed.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area were noted as expected.The tip and body of the needles were examined under magnification and no anomalies or issues related to needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no breakage needle was noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.